Alert archive / Tennessee / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 105, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jun 15, 2016, 2:31 PM CDT for Lake County, Obion County, Weakley County, Tennessee. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2016, 2:31 PM CDT (19:31 UTC)
- Expired
- Jun 15, 2016, 3:00 PM CDT
- In force
- 29 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Lake County, TN, Obion County, TN, Weakley County, TN
The radar
The Paducah radar (KPAH), 82 km from the middle of the area, began a volume at 19:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 15, 12:39 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 7.5 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1644 J/kg
- Mixed-layer CIN
- -106 J/kg
- Mixed-layer LCL
- 917 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted.
347
WUUS54 KMEG 151931
SVRMEG
TNC095-131-183-152000-
/O.NEW.KMEG.SV.W.0105.160615T1931Z-160615T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
231 PM CDT WED JUN 15 2016
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN WEAKLEY COUNTY IN WEST TENNESSEE...
NORTHERN OBION COUNTY IN WEST TENNESSEE...
NORTHEASTERN LAKE COUNTY IN WEST TENNESSEE...
* UNTIL 300 PM CDT
* AT 231 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HICKMAN...
MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MARTIN...UNION CITY...FULTON...SOUTH FULTON...CLAYTON...WOODLAND
MILLS...FREMONT...NEW MARKHAM...WRIGHT...WALNUT LOG...TERRELL...MC
CONNELL...SHAFFNER...SPOUT SPRINGS...CATES...PROCTOR CITY...OLD
FREMONT...CRYSTAL...CRONANVILLE AND BESSIE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3650 8882 3636 8882 3642 8954 3644 8954
3646 8952 3650 8954 3650 8949 3647 8949
3646 8946 3650 8942 3651 8931
TIME...MOT...LOC 1931Z 283DEG 26KT 3661 8915
HAIL...1.00IN
WIND...60MPH
$$1 follow-up statement
724
WWUS54 KMEG 151949
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
249 PM CDT WED JUN 15 2016
TNC095-131-183-152000-
/O.CON.KMEG.SV.W.0105.000000T0000Z-160615T2000Z/
WEAKLEY TN-OBION TN-LAKE TN-
249 PM CDT WED JUN 15 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT
FOR NORTHWESTERN WEAKLEY...NORTHERN OBION AND NORTHEASTERN LAKE
COUNTIES...
AT 249 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CAYCE...OR
NEAR CLINTON...MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
MARTIN...UNION CITY...FULTON...SOUTH FULTON...CLAYTON...WOODLAND
MILLS...FREMONT...NEW MARKHAM...WRIGHT...WALNUT LOG...TERRELL...MC
CONNELL...SHAFFNER...SPOUT SPRINGS...CATES...PROCTOR CITY...OLD
FREMONT...CRYSTAL...CRONANVILLE AND BESSIE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3650 8882 3636 8882 3642 8954 3644 8954
3646 8952 3650 8954 3650 8949 3647 8949
3646 8946 3650 8942 3651 8931
TIME...MOT...LOC 1949Z 283DEG 26KT 3658 8899
HAIL...1.00IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 1:10 PM CDT, 1 hour 21 minutes earlier.
Area forecast discussion, Jun 15, 1:10 PM CDT, 1 hour 21 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
110 PM CDT WED JUN 15 2016
.UPDATE...
The heat advisory was expanded due to temperatures nearing and exceeding
advisory criteria in some counties just outside of the old advisory.
As of 1PM heat index values have range from 105-109 degrees in the
western portions of the CWA. A severe thunderstorm watch has also
been issued for West Tennessee, the Missouri Bootheel, and
Mississippi County in Eastern Arkansas. Storms have already begun
to form in Southern Missouri and will continue to push south into
our region where a unstable environment exists. Latest
observations depict CAPE values exceeding 5000 j/kg with surface
dewpoints in the mid to upper 70s. The main threat with storms
today will be severe straight line winds and large hail.
&&
.PREV DISCUSSION... /issued 1223 PM CDT WED JUN 15 2016/
DISCUSSION...
Updated for 18z aviation discussion.
PREV DISCUSSION... /issued 949 AM CDT WED JUN 15 2016/
UPDATE...
Main threat today continues to be oppressive heat with heat index
values expected to top out between 104 and 107 degrees this
evening. As of 9AM, temperatures already range from the mid 80s
in the western portions of Mid-South where low level clouds have
cleared to the upper 70s where cloud cover still exists. Cloud
cover will continue to exit the Mid-South allowing for
temperatures to continue to rise areawide. Short-term models
still agree on the development of scattered thunderstorms
associated with a weak mid-level shortwave moving through the
region later this evening. The best chances of strong storms still
remain in NW Tennessee.
PREV DISCUSSION... /issued 646 AM CDT WED JUN 15 2016/
UPDATE...
Updated for 12Z Aviation Discussion below.
PREV DISCUSSION... /issued 529 AM CDT WED JUN 15 2016/
DISCUSSION...00Z Upper air analysis along with Water Vapor
Satellite trends indicate a upper level trough axis extending
across the plains early this morning. A subtle but weak shortwave
trough over portions of North/Central Mississippi is producing a
few isolated/scattered rain showers, mainly southeast of the
forecast area into Central Alabama. As of 4 AM CDT, temperatures
across the Mid-South remain quite warm with middle 70s to around
80 degrees along and west of the Mississippi River and lower 70s
towards the Tennessee River. In addition, a very humid airmass
remains in place with middle to perhaps upper 70 dewpoints near
the Mississippi River. Heat concerns through at least Thursday
evening along with strong to severe thunderstorm potential remain
the predominant concerns in this morning's forecast issuance.
00Z upper air sounding from KLZK yesterday evening indicated a
capping inversion around 850 MB as a upper level ridge over the
Southern Plains has built into southwest portions of the Lower
Mississippi Valley. Infrared/11-3.9 micron satellite trends have
indicated the development of low stratus across portions of the
forecast area this morning due to the very moist airmass in place
across the region. Latest short term model guidance indicates a
potential for a subtle mid level shortwave trough to move along
the eastern periphery of the upper level ridge axis later this
afternoon into this evening. Models have been struggling overnight
with convective initiation and have leaned toward afternoon
development until short term trends suggest otherwise.
At this time, think the best convective chances will be across
Northwest Tennessee and along the Tennessee River where shear will
be marginally sufficient for some quasi-organization. Instability
will remain very high and model soundings suggest damaging winds
will be the primary severe thunderstorm threat along with
localized heavy rainfall and possible flash flooding due to
precipitable water values remaining at or above 2 inches.
The very humid airmass already in place across the Mid-South combined
with very hot temperatures in the middle 90s along and west of the
Mississippi River is expected to result in heat index values
between 104 to 107 degrees this afternoon. In addition, temperatures
are expected to reach into the upper 90s across the above
mentioned areas on Thursday. As a result, have issued a Heat
Advisory from Noon today through early Thursday evening. Later
shifts will continue to monitor trends for the potential areal
expansion of the Heat Advisory especially on Thursday and possibly
for southern sections of the forecast area on Friday.
Models indicate a cold front will drop from the Middle Mississippi
and Ohio valleys into the Lower Mississippi Valley late Thursday
night into Friday. Still carrying isolated pops for the time being
but may need to raise rain chances upward accordingly if trends
suggest better coverage. A couple of strong to severe
thunderstorms may be possible during this time frame.
High pressure will build in across the area this weekend through
early next week, resulting in slightly cooler temperatures and
lower surface dewpoints in the 60s, and mainly rain free weather.
CJC
.AVIATION...
18Z TAFs
Conditions during the first half of the period will flirt with
MVFR/VFR cigs and tempo IFR VSBY as expected broken line of storms
pass through the sites. Otherwise conditions will improve to VFR
during the latter half...with light fog possible at MKL. Southwest
winds at 8-12 kts...with higher/variable gusts during storms. Winds
will diminish some overnight...turning more westerly late.
JAB
&&
.MEG Watches/Warnings/Advisories...
AR...Heat Advisory until 7 PM CDT Thursday for Clay-Craighead-
Crittenden-Cross-Greene-Lawrence-Lee AR-Mississippi-
Phillips-Poinsett-Randolph-St. Francis.
MO...Heat Advisory until 7 PM CDT Thursday for Dunklin-Pemiscot.
MS...Heat Advisory until 7 PM CDT Thursday for Coahoma-DeSoto-
Lafayette-Marshall-Panola-Quitman-Tallahatchie-Tate-Tunica-
Yalobusha.
TN...Heat Advisory until 7 PM CDT Thursday for Crockett-Dyer-Fayette-
Gibson-Haywood-Lake-Lauderdale-Madison-Obion-Shelby-Tipton-
Weakley.
&&Hazardous weather outlook, Jun 15, 12:05 PM CDT, 2 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 1205 PM CDT WED JUN 15 2016 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-161915- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 1205 PM CDT WED JUN 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS NORTH AND EAST OF A JONESBORO ARKANSAS TO A BOONEVILLE MISSISSIPPI LINE. DAMAGING WINDS IS THE PRIMARY THREAT. LOCALIZED HEAVY RAINFALL AND FLASH FLOODING IS ALSO POSSIBLE. A HEAT ADVISORY HAS BEEN ISSUED FOR AREAS WEST OF A DRESDEN TENNESEE TO A COFFEEVILLE MISSISSIPPI LINE INTO TONIGHT AS HEAT INDEX VALUES WILL REACH OR EXCEED 105 DEGREES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A HEAT ADVISORY IS EXPECTED TO REMAIN IN EFFECT ACROSS WESTERN AREAS OF THE MIDSOUTH AT LEAST THROUGH THURSDAY EVENING WHERE HEAT INDEX VALUES WILL AVERAGE BETWEEN 105 TO 109 DEGREES. A FEW STRONG TO PERHAPS SEVERE THUNDERSTORMS ARE POSSIBLE LATE THURSDAY NIGHT INTO FRIDAY AS A COLD FRONT SLOWLY MOVES INTO THE LOWER MISSISSIPPI VALLEY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO THIS EVENING IN SUPPORT OF SEVERE WEATHER OPERATIONS. JAB
In the hours before
Special weather statement, Jun 15, 1:22 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
122 PM CDT WED JUN 15 2016
MOZ113-151845-
DUNKLIN MO-
122 PM CDT WED JUN 15 2016
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 145 PM CDT FOR...
NORTHEASTERN DUNKLIN COUNTY IN SOUTHEASTERN MISSOURI...
AT 122 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED NEAR BERNIE...MOVING
NORTHEAST AT 55 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN NORTHEASTERN DUNKLIN COUNTY SHOULD MONITOR THIS STORM
CLOSELY.
LAT...LON 3663 8996 3655 8996 3651 9022 3654 9021
3655 9019 3657 9018 3659 9019 3660 9016
3661 9017 3662 9016 3663 9016 3662 9015
3663 9015
TIME...MOT...LOC 1822Z 242DEG 49KT 3666 9004Special weather statement, Jun 15, 1:39 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
139 PM CDT WED JUN 15 2016
MOZ113-151915-
DUNKLIN MO-
139 PM CDT WED JUN 15 2016
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 215 PM CDT FOR...
NORTHEASTERN DUNKLIN COUNTY IN SOUTHEASTERN MISSOURI...
AT 139 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED OVER MALDEN...MOVING
EAST AT 35 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN NORTHEASTERN DUNKLIN COUNTY SHOULD MONITOR THIS STORM
CLOSELY.
LAT...LON 3663 8996 3655 8995 3653 8996 3647 8996
3657 9019 3659 9019 3660 9016 3661 9017
3662 9016 3663 9016 3662 9015 3663 9015
TIME...MOT...LOC 1839Z 282DEG 29KT 3661 8999Special weather statement, Jun 15, 2:09 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
209 PM CDT WED JUN 15 2016
TNZ002>004-022-152000-
WEAKLEY TN-BENTON TN-HENRY TN-OBION TN-
209 PM CDT WED JUN 15 2016
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 300 PM CDT FOR...
NORTHERN WEAKLEY COUNTY IN WEST TENNESSEE...
NORTH CENTRAL BENTON COUNTY IN WEST TENNESSEE...
NORTHERN HENRY COUNTY IN WEST TENNESSEE...
NORTHEASTERN OBION COUNTY IN WEST TENNESSEE...
AT 209 PM CDT...A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH
WAS LOCATED NEAR LATHAM...OR NEAR FULTON...MOVING EAST AT 35 MPH.
${REPORT2}
PEOPLE IN NORTHERN WEAKLEY...NORTH CENTRAL BENTON...NORTHERN HENRY
AND NORTHEASTERN OBION COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3628 8909 3650 8908 3650 8806 3644 8806
3636 8799
TIME...MOT...LOC 1909Z 269DEG 32KT 3651 8876The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 4:08 AM CDT | Heat Advisory | MEG | Benton, Carroll, Chester, Crockett, Decatur, Dyer and 15 more | 60 hr |
| Jun 15, 2:09 PM CDT | Special Weather Statement | MEG | Weakley | 51 min |
| Jun 15, 2:18 PM CDT | Severe Thunderstorm Warning | MEG | Benton, Henry, Weakley | 42 min |
| Jun 15, 2:48 PM CDT | Severe Thunderstorm Warning | MEG | Benton, Carroll, Henry, Weakley | 57 min |
| Jun 15, 2:54 PM CDT | Severe Thunderstorm Warning | MEG | Lake, Obion, Weakley | 66 min |
| Jun 15, 3:21 PM CDT | Flash Flood Warning | MEG | Henry, Obion, Weakley | 3 hr |
| Jun 15, 3:38 PM CDT | Special Weather Statement | MEG | Benton, Carroll, Henry | 52 min |
| Jun 15, 3:54 PM CDT | Severe Thunderstorm Warning | MEG | Lake, Obion | 66 min |
| Jun 15, 4:00 PM CDT | Special Weather Statement | MEG | Decatur | 45 min |
| Jun 15, 4:15 PM CDT | Severe Thunderstorm Warning | MEG | Benton, Decatur, Hardin | 30 min |
| Jun 15, 5:55 PM CDT | Severe Thunderstorm Warning | MEG | Dyer, Obion | 35 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.